The analytical framework for optimizing TCP retransmission algorithm based on adjustment of its EWMA parameters

Autor: Michał Grabowski, Robert Janowski
Jazyk: angličtina
Rok vydání: 2024
Předmět:
Zdroj: International Journal of Electronics and Telecommunications, Vol vol. 70, Iss No 1, Pp 253-260 (2024)
Druh dokumentu: article
ISSN: 2081-8491
2300-1933
DOI: 10.24425/ijet.2024.149538
Popis: In this paper we derive mathematical description of TCP (Transmission Control Protocol) retransmission probability based on Jacobson’s smoothing algorithm that belongs to EWMA (Exponentially Weighted Moving Average) category. This description is parametrized on the probability density function (pdf) of RTT (Round Trip Time) samples and α, β – two primary parameters of Jacobson’s algorithm. Although it is not a close form expression, it is formulated as an effective algorithm that let us to explicitly calculate the values of RTO (Retransmission Time Out) probability as a function of α, β and the pdf of RTT samples. We achieve the effectiveness of this approach by applying smart discretization of the state space and replacement of continuous functions with discrete approximate equivalents. In this way, we mitigate the cardinality of discrete distributions we deal with that results in linear (n+m) instead of multiplicative (n⋅m) growth of computational complexity. We provide the evaluation of RTO probability for a wide set of α, β parameter values and differently shaped Normal and Laplace pdfs the RTT samples are taken from. The obtained numerical results let us to draw some conclusions regarding the choice of optimal values of α, β parameters as well as the impact of pdf the RTT samples are taken from.
Databáze: Directory of Open Access Journals